KIRK J. RODYSILL, M.D.; J. BRYAN WARREN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Toxic psychosis associated with the use of belladonna alkaloids is well documented (1). Transdermal scopolamine (Transderm-V; Ciba-Geigy Corp., Summit, New Jersey) is now available for treatment of motion sickness. Transdermal administration has been reported to prevent many of the adverse effects associated with oral scopolamine (2). We report a case of a patient with toxic delerium associated with transdermal scopolamine.
Transdermal scopolamine, 0.5 mg, was prescribed for a 76-year-old woman with persistent vertigo and nausea after she had herpes zoster oticus. Approximately 8 hours after applying a patch without removing one already in place, the patient developed
RODYSILL KJ, WARREN JB. Transdermal Scopolamine and Toxic Psychosis. Ann Intern Med. 1983;98:561. doi: https://doi.org/10.7326/0003-4819-98-4-561_2
Download citation file:
Published: Ann Intern Med. 1983;98(4):561.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use